MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404272
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital because this inflatable penile prosthesis (ipp) was not working properly.A surgical procedure was performed during which a tear in the cylinder was noted.The cylinders and the pump were removed and replaced with no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Both cylinders were visually and leak tested.Visual inspection revealed that both cylinders had wear at a fold in its bodies.In addition, it was noted that there were holes in the distal end of the cylinders as a result of a sharp instrument, most likely occurred during the explant procedure, therefore, cylinder 1 and cylinder 2 did not pass the leak test.The pump was visually inspected, and leakage tested.During visual examination, it was identified that the kink resistant tubing (krt) had worn down to the filament, the pump block had scaling, and the bulb had worn down from krt wear.No leaks were identified in the pump.Based on the information available and analysis results, the reported clinical observation of a tear in the cylinder could not be confirmed; therefore, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17003611
Report Number2124215-2023-26211
Device Sequence Number17986597
Product Code FHW
UDI-Device Identifier00878953003795
UDI-Public00878953003795
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/20/2017
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number806370005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72401110 / LOT: 796976002; PUMP: UPN: 72401110 / LOT: 796976002; RESERVOIR: UPN: 72400152 / LOT: 803526009; RESERVOIR: UPN: 72400152 / LOT: 803526009
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale